I did a quick check on the use of Ritalin on depressed patients. This is a quote from their package insert:
"Ritalin should be given cautiously to emotionally unstable patients, such as those with a history of drug dependence or alcoholism, because such patients may increase dosage on their own initiative. Chronically abusive use can lead to marked tolerance and psychic dependence with varying degrees of abnormal behavior. Frank psychotic episodes can occur, especially with parenteral abuse. Careful supervision is required during drug withdrawal, since severe depression as well as the effects of chronic overactivity can be unmasked. Long-term follow-up may be required because of the patient’s basic personality disturbances."
I'm not sure if this info. is of value to you, but I thought I'd pass it along.
I have not had any trouble taking Lamotrigine 250mg BID for atypical seizures. Methylphenidate 20mg BID commonly called Ritalin, prescribed for concentration issues. I have taken these for well over 2 years now with no indication of petite mal or grand mal seizures, or seizures of any kind. My ability to concentrate has increased dramatically. I asked my neurologist about sleep and he told me to take the Lamotrigine 250x2 1 time/day. From my personal experience I would try the medications and keep a log of good or ill effects, for the first 30 days to adjust for half life and discuss them with the prescribing DR. If there are ill effects notify your DR immediately.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.